Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 64, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 25, 2004, 12:50 PM CDT for Calhoun County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 12:50 PM CDT (17:50 UTC)
- Expired
- Jun 25, 2004, 2:45 PM CDT
- In force
- 115 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 113 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2263 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 251753 FFWCRP TXC057-251945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1250 PM CDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... CALHOUN COUNTY IN TEXAS * UNTIL 245 PM CDT * AT 1250 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OCCURRING WITH HEAVY RAINFALL FROM A THUNDERSTORM OVER KAMAY...OR ABOUT 4 MILES WEST OF PORT LAVACA...MOVING SOUTH AT 10 MPH. WATER WAS REPORTED OVER HIGHWAY 87 NEAR KAMAY. * SOME LOCATIONS AFFECTED INCLUDE... INDIANOLA... KAMAY... MAGNOLIA BEACH... PORT LAVACA... SEADRIFT... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 2858 9691 2836 9667 2846 9646 2868 9667 $$ TR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 9:45 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 25, 9:45 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 945 AM CDT FRI JUN 25 2004 .UPDATE...MODELS ARE OF LITTLE USE IT SEEMS REGARDING THE TIMING AND LOCATION OF PRECIP AS EACH ONE IS OFFERING A DIFFERENT SOLUTION. WILL BASE UPDATE DECISIONS ON WATER VAPOR LOOP AND REGIONAL UPPER AIR ANALYSIS. APPEARS THAT ONE SHORTWAVE HAS MOVED THROUGH THE CWA AND IS NOW OFFSHORE WHERE DEEPER CONVECTION IS LOCATED. THIS HAS PLACED THE CWA IN A SUBSIDENT ENVIRONMENT WITH WATER VAPOR LOOP INDICATING SOME FURTHER DRYING ALOFT AND CU DEVELOPMENT OUTSIDE THE WINDOW APPEARS SUPPRESSED. 850 FLOW IS PROGGED TO WEAKEN TODAY SO WIDESPREAD HEAVY RAINFALL THREAT IS LOW AND WILL CONT TO OMIT FLOOD WATCH...BUT KEEP HEAVY RAINFALL IN ZONES DUE TO SLOW CELL MOVEMENT. 12Z CRP SOUNDING INDICATES SOME DRIER AIR HAS WORKED IN. WITH SWLY FLOW ABOVE THE SURFACE AND AFOREMENTIONED SUBSIDENCE WILL INCREASE MAX TEMPS A CATEGORY ACROSS THE BOARD. APPEARS NEXT SHORTWAVE IS MOVING THROUGH COAHUILA AND IS RESPONSIBLE FOR THE CONVECTION SW OF DEL RIO. THIS SPOKE OF ENERGY SHOULD BE MOVING INTO THE WESTERN CWA THIS AFTERNOON...AND PVA WILL ENHANCE SEABREEZE INITIATED CONVECTION EARLY THIS EVENING OVER THE CENTRAL/EASTERN CWA. UPDATED THE ZONES TO WORD CONVECTION AS MAINLY IN THE AFTERNOON AND HAVE LOWERED POPS SLIGHTLY TO PLACE MOST OF THE CWA IN THE SCATTERED POP CRITERIA...WITH JUST THE NE CWA IN LIKELY. WITH SOME DRYING ALOFT AND INCREASED CAPE AS A RESULT OF EXPECTED TEMPS 90-95 WITH DEWPOINTS IN THE UPPER 70S WILL ALSO UPDATE HWO TO MENTION SOME SEVERE. BELIEVE THAT PULSE SEVERE THREAT APPEARS TOO ISOLATED TO MENTION IN THE ZONES ATTM. && TR/92
Hazardous weather outlook, Jun 25, 10:00 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1000 AM CDT FRI JUN 25 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-252300- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 1000 AM CDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY AND TONIGHT ACROSS SOUTH TEXAS. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. ISOLATED RAINFALL AMOUNTS OF UP TO 3 INCHES WILL BE POSSIBLE THROUGH TONIGHT...WITH MOST LOCATIONS RECEIVING MUCH LESS. ALSO...THERE IS THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS TO DEVELOP WITH DIME SIZED HAIL AND 60 MPH WIND GUSTS LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL DISTURBANCE WILL CONTRIBUTE TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND POSSIBLE FLOODING. SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE MONDAY THROUGH THURSDAY...HOWEVER THE COVERAGE AND INTENSITY OF RAINFALL WILL DECREASE SIGNIFICANTLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY IS NOT ANTICIPATED. TR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:23 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 37 min |
| Jun 24, 7:50 PM CDT | Flash Flood Warning | CRP | Jim Wells | 115 min |
| Jun 24, 8:38 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells | 37 min |
| Jun 24, 9:17 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 58 min |
| Jun 24, 10:12 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 48 min |
| Jun 25, 1:20 AM CDT | Special Marine Warning | CRP | 85 min | |
| Jun 25, 1:05 PM CDT | Flash Flood Warning | CRP | San Patricio | 115 min |
| Jun 25, 1:10 PM CDT | Special Marine Warning | CRP | 65 min | |
| Jun 25, 1:18 PM CDT | Flash Flood Warning | CRP | Aransas | 87 min |
| Jun 25, 1:33 PM CDT | Flash Flood Warning | CRP | Nueces | 117 min |
| Jun 25, 1:53 PM CDT | Special Marine Warning | CRP | 67 min | |
| Jun 25, 2:36 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 54 min |
| Jun 25, 2:57 PM CDT | Special Marine Warning | CRP | 93 min | |
| Jun 25, 3:12 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 48 min |
| Jun 25, 3:20 PM CDT | Special Marine Warning | CRP | 85 min | |
| Jun 25, 3:31 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 119 min |
| Jun 25, 4:08 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 52 min |
| Jun 25, 4:40 PM CDT | Flash Flood Warning | CRP | McMullen | 3 hr |
| Jun 25, 4:41 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 49 min |
| Jun 25, 5:04 PM CDT | Flash Flood Warning | CRP | Live Oak | 116 min |
| Jun 25, 5:04 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 41 min |
| Jun 25, 5:12 PM CDT | Flash Flood Warning | CRP | Duval | 2 hr |
| Jun 25, 6:33 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.